Q. What could be causing extreme lymph node pain in the neck?

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by iCliniq medical review team.
Published on Mar 30, 2017 and last reviewed on: Jun 19, 2019

Hi doctor,

What could be causing the extreme pains in my lymph nodes under my neck and tingling the in head? Should I see a doctor in person? I had a sinus infection a month ago when the neck pains suddenly appeared. I was given antibiotics. It got rid of my other sinus symptoms, but not the lymph node pain. Recently, I was found to have an abscessed wisdom tooth and an abscessed crowned tooth. I had both pulled and was given Clindamycin for 10 days. Still, I have neck pains.I have been on a ton of antibiotics so not sure if bacteria are even responsive anymore. Should I be concerned about meningitis or that the infection has spread to lymph nodes? It has been about a month or two that neck pain has continued. Would blood work or an ultrasound be a better way to see what is going on? Is there anything I can do to treat this at home?

Dr. Sagar Ramesh Makode

Cardiology General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

  • The first possibility of meningitis is unlikely. It would cause fever, severe headache and patient will be very sick.
  • I do not think this to be a lymph node pain because lymph nodes will hurt only when they enlarge in a short duration of maximum one or two weeks and will not persist this long. There should have been neck swelling along with this.
  • Now, the possibilities are, since you are having associated tingling in the head, this is a pain due to nerve irritation or compression between the spine.
  • The possibility is of cervical spondylosis, or this pain may be due to dental issues. A deep seated abscess is also a possible cause. This abscess can cause spasm of neck muscles, irritation of nerves, etc. We need to run some investigations for this. It is better to see the doctor in person for examination and interactive questions.
  • Is there any history of similar problems in the past, neck trauma, tingling or numbness in the shoulder, arm or hands and increase in pain with neck movements?
  • You should get an x-ray of the jaw, neck anteroposterior and lateral view and ultrasound of the neck. It will direct us to the likely cause. You may need CECT neck later if these are not adequately informative. You can get these investigations done and upload the reports or show it to the local doctor.
  • At this moment, I suggest you tablet Neurobion forte once a day, which is a nerve vitamin. Also, you can get prescribed from local doctor tablet Pregabalin 75 mg at bedtime to see the response. It is a nerve stabilizer.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


I have spasms and pins and needles sensation in my hand. Please help.

Query: Hi doctor, I am having spasms in my hand. I had it briefly in the left hand and then, my right arm was feeling numb. This morning my right hand has spasms on all fingers at different occasions with some pins and needle feeling. Please help.  Read Full >>


Dr. Sudheer Ambekar
Neuro Surgeon

Answer: Hello,Welcome to icliniq.com.You might have nerve compression from cervical spondylitis.Please consult your GP to get an MRI of the neck.For further information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist  Read Full

Does opiate withdrawal cause nausea, low BP, muscle pain and urea smell?

Query: Hello doctor, I am a 40-year-old female recovering from eating disorder. My BMI is 16. I am suffering from clinical depression and GAD. I was diagnosed by a neurologist with migraines approximately two years ago, and have been on Lyrica 75 mg twice daily. Recently, I started having trouble swallowi...  Read Full >>


Dr. Aida Quka
Neurologist

Answer: Hi, Welcome to icliniq.com. It is fine to stop Lyrica (Pregabalin). In my opinion, your symptoms could be related to a panic attack, probably caused by Topiramate adverse effects. Besides, as Topiramate can also cause kidney dysfunction. So, I strongly agree with your doctor on stopping it. On the...  Read Full

I was suggested surgery for cervical spondylosis. Should I go for it?

Query: Hello doctor, I am a 53 year old female. I am cervical spondylosis patient. After MRI report, the doctor suggested an operation. Should I go with the operation or not? MRI report: Spine with the screening of the whole spine: Cervical spine was studied with 3 mm thin slices in the axial and sagitt...  Read Full >>


Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. If there is persistent numbness in the hands in cervical radiculopathy, then surgery is indicated. As you have mentioned that you have significant numbness, and your MRI reports also suggest the same, you should consider getting a surgery done. Till then you can be ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.